Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Sore throat, thick post nasal discharge, pain on swallowing, yawning, swollen glands. Taking steroid shots. Cure?

I have chronic sore throat due to thick post nasal drainage. I have been treated with steroid shots, antibotics, and antihistime and decongestant which helps with the drainage, but not the sore throat. It not only hurts to swallow , but is painful to yawn and to move my tongue to each side of my mouth. I also have persistant problems with my glands swelling under my chin and around my jaw area. However, they are not swollen at this time.
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  339
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
Welcome for writing to H.C.M.
I read your query for thick post nasal drip leading to sore throat to an extent that you feel pain even on yawing and swallowing. You have taken conservative treatment but no response.
Considering your complaints it is clear that your nose and sinuses are responsible or post nasal drip, which in turn give rise to sore throat , therefore your nose & sinuses should be investigated as under-
(1) C.T. scan paranasal sinuses.
(2) C /S of throat swab.
(3) FNAC from cervical lymph node.
A thorough examination is necessary by E.N.T. specialist to extract clues from clinical examination and their co-relation with inferences of investigations to make final diagnosis and than treatment.
Answered: Thu, 7 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor